Pennsylvania, 2004

Hail in Pennsylvania, May 6 to 7, 2004

May 6 to 7, 2004 · NWS CLE · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 6, 2:50 PM EST, 7 hours 45 minutes earlier.

Area forecast discussion, May 6, 2:50 PM EST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT THU MAY 6 2004

.DISCUSSION...

A FRONTAL BOUNDARY WILL BE THE FOCUS FOR SOME UNSETTLED WX ACRS OUR
FCST AREA THE NXT FEW DAYS.
FIRST THE CDFNT TO THE NW OF OH THIS AFTN WL SLIDE DWN INTO NRN OH
THIS EVENG RCHG THE OH RIVER VALLEY FRI MRNG WHERE IT WL STALL OUT.
BEST DYNMCAS ARE ALG AND BHND THE FNT. WI THE DAYTIME HEATING THE
AMS HAS BEEN QUITE UNSTBLE IN MICH THIS AFTN. AS THE FNT SAGS SWRD
THE INSTABILTY WL INCRS AND AIDED BY GOOD LIFT & OMEAG THAT WL
CROSS OUR FCST AREA OVRNGT. OUT AHD OF THE FNT SHWRS MAY DVLP BUT
THEN BECMG MORE CONVECTIVE DURG THE OVRNGT WI THE THREAT OF TSTMS.
AS WNDS SHIFT INTO THE N/NE LATE HI PRES BLDS IN WI THE DRY AIR &
LWR DWPTS. THE HI WL KEEP MUCH OF OUR FCST AREA DRY ON FRY BUT IT WL
TURN MUCH COOLER, ESPECLY ALG THE LKESHORE.
THEN THE METEOROLOGY FUN BEGINS. THE FNT RETUNS AS A WRMFNT &
MEANDERS ACRS LERI AND THE ADJ LAND AREAS. THIS FNT WL BRING A CHC
FOR PCPN/TSTMS FRI NITE INTO SAT. DEPENDING ON THE PLACEMENT OF THE
FNT WL DETERMINE HOW WRM OUR TEMPS GET. THE CONSENSUS MODEL OF
CHOICE HAS BEEN THE GFS WHICH LIFTS & PIVOTS THE FNT NE ACRS ERN
LERI ON MORTHERS DAY. A DAY WHICH SHOULD BRING WRM & DRY AT LEAST AT
THE START. BUT A TRAILING CDFNT IS XPCTED TO SWEEP ACRS THE RGN
DURG SUN AFTN/EVENG, AND MAY BRING A ROUND OF SVR WX.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&
Hazardous weather outlook, May 6, 5:00 AM EST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT THU MAY 6 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071200-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
600 AM EDT THU MAY 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE
AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA.

.DAY ONE...
THERE IS A CHANCE THAT THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON ALONG AND NORTH OF A MARION TO CLEVELAND...TO ERIE
PENNSYLVANIA LINE AS A COLD FRONT MOVES SOUTH FROM MICHIGAN AND
ONTARIO. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TONIGHT AS
THE FRONT PASSES TO THE SOUTH. SOME OF THE THUNDERSTORMS ARE
EXPECTED TO BECOME SEVERE LATE THIS AFTERNOON AND TONIGHT...WITH
SEVERE WIND GUSTS OF 58 MPH OR GREATER AND LARGE HAIL. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE AS THE FRONT BEGINS TO SLOW DOWN OVER OHIO.
EXPECT THE THUNDERSTORMS TO REACH THE TOLEDO AREA BETWEEN 5 AND 8
PM...THE CLEVELAND AND ERIE AREAS BY 10 PM...AND THE MANSFIELD AND
MARION AREAS AROUND MIDNIGHT. PLEASE MONITOR LATER FORECASTS AND
OUTLOOKS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF
NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA FRIDAY AND
SATURDAY. THERE IS A SLIGHT RISK THAT THUNDERSTORMS MAY BECOME
SEVERE FRIDAY NIGHT AND SATURDAY MORNING. IN ADDITION...RAINFALL MAY
BE LOCALLY HEAVY AT TIMES. THUNDERSTORMS CONTINUE TO BE POSSIBLE
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT...AND AGAIN FRIDAY NIGHT INTO SATURDAY.

MRD

In the hours before

Special weather statement, May 6, 8:58 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
958 PM EDT THU MAY 6 2004

OHZ003-006>010-017>019-027>030-036-037-047-070349-
ASHLAND OH-CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-KNOX OH-LORAIN OH-
LUCAS OH-MARION OH-MORROW OH-OTTAWA OH-RICHLAND OH-SANDUSKY OH-
SENECA OH-WOOD OH-WYANDOT OH-
958 PM EDT THU MAY 6 2004

...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE REGION...

A LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED BETWEEN 900 PM AND
930 PM EDT THIS EVENING OVER SOUTHWEST MICHIGAN AND NORTHWEST
INDIANA.

THE STORMS ARE MOVING EAST SOUTHEAST AT 35 MPH AND WILL BE IN LUCAS
AND HANCOCK COUNTIES BETWEEN 1130 PM AND MIDNIGHT...HANCOCK COUNTY BY
MIDNIGHT...AND OTTAWA...SANDUSKY...SENECA...AND WYANDOT COUNTIES BY
100 AM.

THE STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...HAIL AND HEAVY
DOWNPOURS.

BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER
SOURCE FOR THE LATEST ON THESE STORMS.

LOMBARDY

The radar

The Buffalo radar (KBUF), 151 km away, was scanning. The volume nearest the first event began at 03:35 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Erie

When
May 6, 10:35 PM EST
Where
Erie County, Waterford
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.950, -79.983

Penny size hail was observed five miles north of Waterford.

Hail, Erie

When
May 7, 3:05 AM EST
Where
Erie County, North East
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.217, -79.767

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400108, 5400109.